......

What are the symptoms of anaphylaxis after antibiotic injection?


Question
Hello doctor,
Can I ask what are the symptoms of anaphylaxis after antibiotic injection? What should I do when I notice these symptoms? Thank you doctor.
Anonymous customer
Answer
Answered by Master, Doctor Vu Hoang Huy - Emergency Department, Vinmec Times City International General Hospital.
Hello,
With the question “What are the symptoms of anaphylaxis after antibiotic injection? ”, the doctor would like to answer as follows:
To understand what anaphylaxis is, it is first necessary to understand some terms: An allergen is a foreign element that, when exposed, is capable of causing an allergic reaction to the body. , including food, drugs and other factors. Anaphylaxis is an allergic reaction, which can appear immediately from a few seconds, minutes to hours after the body is exposed to the allergen, causing different clinical situations, which can be severe leading to quick death. Anaphylaxis is the most severe form of anaphylaxis caused by sudden systemic vasodilation and bronchospasm that can be fatal within minutes. Thus, anaphylaxis is the most severe form of anaphylaxis, threatening the patient's life if not handled properly and promptly.
Anaphylaxis after taking antibiotics is a common anaphylactic condition in healthcare settings. The rate of anaphylaxis in Europe is 4-5 cases per 10,000 population, in the US in recent years it is 58.9 cases per 100,000 population, while in Vietnam there are no statistics.
So antibiotic allergy is the case that after using antibiotics such as oral, intramuscular, intravenous infusion, even topical application, there will be the following manifestations: Urticaria, itchy papules, edema of the lips and eyes, itching , skin redness at injection site, numbness of lips and tongue, difficulty speaking, difficulty breathing, fatigue, abdominal pain, severe may stop breathing, cardiac arrest,... are possible manifestations if allergic to antibiotics .
Anaphylaxis after antibiotic injection is the most severe allergic reaction, after a few seconds to a few hours after antibiotic injection, patients have the following symptoms:
On the skin may appear as urticaria, angioedema, itching. Regarding hemodynamics, there is a drop in blood pressure, small rapid pulse. Airway manifestations: laryngeal stridor, laryngeal edema, dyspnea, wheezing, cyanosis, dyspnea. Consciousness disturbances such as irritability, coma, convulsions, urinary incontinence. When there are signs of anaphylaxis to antibiotics, it is necessary to quickly handle according to the guideline protocol of the Ministry of Health. Adrenalin is an essential, first-line, life-saving drug that must be administered intramuscularly as soon as anaphylaxis grade II or higher is diagnosed. All cases of anaphylaxis must be detected early, treated urgently, promptly on the spot and continuously monitored for at least 24 hours. If the case of using antibiotics at home or medical facilities are not qualified for monitoring and care, you need to quickly transfer the patient to the nearest and higher medical facility to ensure the patient's safety or call 911 emergency for transportation assistance.
If you still have questions about anaphylaxis after antibiotic injection, you can go to a hospital of Vinmec Health System for further examination and advice. Thank you for trusting and sending questions to Vinmec. Wishing you lots of health.
Best regards!

Để đặt lịch khám tại viện, Quý khách vui lòng bấm số HOTLINE hoặc đặt lịch trực tiếp TẠI ĐÂY. Tải và đặt lịch khám tự động trên ứng dụng MyVinmec để được giảm ngay 20% phí khám khi đặt hẹn khám lần đầu trên toàn hệ thống Vinmec (áp dụng từ 1/8 - 31/12/2022). Quý khách cũng có thể quản lý, theo dõi lịch và đặt hẹn tư vấn từ xa qua video với các bác sĩ Vinmec mọi lúc mọi nơi ngay trên ứng dụng.

1 lượt đọc

Dịch vụ từ Vinmec

Bài viết liên quan